MAUDE Adverse Event Report: MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 12FCC13
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: afapro28, product type: balloon catheter; product id: 990032-020, product type: mapping catheter medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, transseptal access was difficult to obtain with the sheath.Following the last ablation, an effusion around the ventricle was observed.Pericardiocentesis was subsequently performed.The case was completed with cryo.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the 12fcc13 sheath with lot number 0012250161 was returned and analyzed.Visual inspection of the handle area was performed.The inspection identified a kink at the side port tube.The tip of the sheath was intact with no anomaly.The steering mechanism and deflection test were performed.No anomaly was discovered.The lab test dilator was inserted into the sheath and retracted several times, without any friction.The lab test dilator was snap-locked to the sheath and was tight.Visual inspection and magnifying with a high-resolution microscope showed the valve housing was intact without any issue.The performance test with sentinel blackbelt leak tester was performed.The pressure test with 45 pounds per square inch gauge (psig) showed the pressure decay in the device was 0.07155 psig and in an acceptable range (should be between -0.3 and 0.3 psig).The vacuum test with a negative pressure of 8.5 psig showed the pressure decay in the device was 0.00637 psig and in an acceptable range (should be between -0.3 and 0.3 psig).In conclusion, the clinical issue of effusion occurred during the procedure.Additionally, the sheath failed the returned product inspection due to a kink on the side port tube.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FLEXCATH CONTOUR¿ STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20392115
Report Number9612164-2024-04575
Device Sequence Number7944516
Product Code DRA
UDI-Device Identifier00763000234928
UDI-Public00763000234928
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K232321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model Number12FCC13
Device Catalogue Number12FCC13
Device Lot Number0012250161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight100 KG